MAUDE Adverse Event Report: EXACTECH, INC. 6.5MM ACETABULAR BONE SCREW 20MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

EXACTECH, INC. 6.5MM ACETABULAR BONE SCREW 20MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 122-65-20
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 04/04/2023
Type of Reportable Event Serious Injury
Event or Problem Description
As reported via legal documentation the patient had a right hip replacement and then approximately 8 years after the initial procedure the patient had a right hip revision.There is no other patient demographic or medical history available.There is no device return.There are no photos or other images of the device provided.Revision op report - diagnosis: failed right hip.The patient was revised to competitor's devices.The patient had a very large osteolytic defect above the cup that required creating a bony window, curettage, rongeuring, and bone grafting and then replacing the bony window.The surgeon removed some green nonabsorbable suture in the capsule.Aspirated through the capsule and obtained about 3 ml of clear straw-colored fluid.There was abundant evidence of villonodular adverse local tissue reaction found.There was some adverse local tissue reaction around the stem with a small amount of osteolysis beneath the calcar and around the stem.The stem was well fixed and solid.The liner had wear superiorly.A sterile bandage was applied.There is no surgical disposition provided.No additional information is available.
 
Additional Manufacturer Narrative
Related: mfg #1038671-2023-02612 report 1 of 3.Mfg #1038671-2024-01966 report 2 of 3.Additional manufacturer narrative- report 3 of 3.D10.Concomitants: 130-36-54 - nv gxl linr, ntrl, 36mm id, group 4 cups, 122-65-30 - 6.5mm acetabular bone screw 30mm 3870276, 180-01-60 - nv crown cup clstr hole 60mm group 4 3887169.H3.Investigation results- the revision reported may have been the result of prosthesis wear, osteolysis, and loosening of the bone screw, as stated in the operative notes.Additional contributing factors to the reported failures may have been the result of a combination of risk factors-.However, this cannot be confirmed as the devices were not available for evaluation, and images and radiographs were not provided at the time of this evaluation.The occurrence rates are ¿very low,¿ and the identified risks related to these failures are listed in the product labeling and are within the level assessed in the current risk management files.The device history records for the bone screws - all parts were accepted with conformance to the device specifications.Therefore, this issue does not appear to be manufacturing-related.It is unclear if the 20mm or the 30mm bone screw was found to be loose.These devices are used for treatment not diagnosis.There is no additional information available.
 
Additional Manufacturer Narrative
1038671-2024-01966.1038671-2023-02612.Correction: please disregard this report as it was reported in error.Event was previously reported under report #1038671-2024-01966 and 1038671-2023-02612.

Brand Name
6.5MM ACETABULAR BONE SCREW 20MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH INC.
2320 nw 66th court
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th court
gainesville, FL 32653
3523771140
MDR Report Key19561242
Report Number1038671-2024-01968
Device Sequence Number18013299
Product Code JDI
UDI-Device Identifier10885862021120
UDI-Public10885862021120
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K993082
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/03/2020
Device Catalogue Number122-65-20
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2023
Supplement Date Received by Manufacturer02/12/2025
Initial Report FDA Received Date06/18/2024
Supplement Report FDA Received Date02/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/05/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexFemale